# SDR QML201805108057

- Difficulty date: May 10, 2018
- Submitted: July 25, 2018
- Operation: Air carrier
- Aircraft: N299AM
- Make and model: Pilats PC1245
- Aircraft serial: 236
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 6122 · Propeller Governor
- Part: Governor
- Part number: 8210137H
- Part serial: 16703423
- Condition: Intermittent
- Location: Propeller
- Stage of operation: TO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

ON DEPARTURE PROPELLER RPM WAS VERY LOW. 1635 VS 1700 GOOD TORQUE, PLANE ACCELERATED RPM STARTED TO INCREASE AND YELLOW LIGHT WENT OUT BUT STILL LOW. MOVING TOO FAST TO ABORT AND UNSURE THE REVERSE WOULD EFFECTIVE, ELECTED TO TAKE IT IN FLIGHT AND HANDLE AS AN INFLIGHT PROBLEM. NOTIFIED TOWER THAT I NEEDED TO RETURN TO THE AIRPORT FOR A PRE-CAUTIONARY LANDING. ACCELERATED TO 150 KNOTS RPM GOT UP TO 1685 WHICH IS MARGINALLY WITHIN LIMITS. IN THE FLARE THE SHAKER PUSHER SYSTEM ACTIVATED AT 100 KNOTS AND TWO FEET WHICH PLANTED THE LANDING PRETTY FIRMLY.  MY MAIN REASON FOR ABORTING IS THE DRAMATIC CHANGE IN THE ENGINE BEHAVIOR, IT HAS ALWAYS TURNED 1700 TO 1701 SOLID AND WHILE 1685 MAYBE WITHIN LIMITS SOMETHING HAD CHANGED AND I WANTED TO INVESTIGATE THE ISSUE BEFORE I PROCEEDED.  AT THIS TIME THE PILOT CALLED THE MECHANIC AND WE STARTED TROUBLESHOOTING SYSTEM AND PERFORMING RIGGING CHECKS, DETERMINED THAT DURING ENGINE RUNS FOR TEST NR 4 PROPELLER MAX RPM, WE COULD NOT GET THE PROPELLER GOVERNOR TO COME INTO LIMITS OUTLINED IN THE TEST. USED THE AMM CHAPTER 12A71000000A903FA FOR THE TEST. AFTER TESTING WE HAVE COME TO THE DETERMINATION THAT THE PROPELLER GOVERNOR IS HAVING INTERMITTENTLY ISSUES.
